MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number G30964
Medical Device Problem Code Deflation Problem (1149)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation: other non-healthcare professional: manager.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, while performing a left leg angiogram and using a advance 18 lp low profile balloon catheter, the balloon did not deflate or rewrap well after insertion.The balloon was inflated twice.The device was placed through a 5fr terumo sheath and over.014 wire, and the balloon crossed a long lesion chronic total occlusion.The balloon was inflated twice and then removed.The balloon was then unable to be placed through the sheath due to the lack of rewrap particularly on the distal portion.Another balloon of the same size was used to complete the procedure instead.No unintended section of the device remained inside of the patient's body.No additional procedures were required due to the occurrence.No adverse effects were reported due to the alleged malfunction.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Description of event: as reported, while performing a left leg angiogram and using a advance 18 lp low profile balloon catheter, the balloon did not deflate or rewrap well after insertion.The balloon was inflated twice.The device was placed through a 5fr terumo sheath and over.014 wire, and the balloon crossed a long lesion chronic total occlusion.The balloon was inflated twice and then removed.Once the balloon was deflated, the balloon was allowed to return to ambient pressure.Negative pressure was maintained during removal.The balloon was then unable to be placed through the sheath due to the lack of rewrap particularly on the distal portion.Another balloon of the same size was used to complete the procedure instead.Investigation ¿ evaluation a document based investigation was performed including a review of complaint history, device history record, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complaint device was not returned; therefore, no physical examinations could be performed.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was made out of specification.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: instructions for use: balloon preparation: ¿remove protective balloon sleeve from balloon.Do not discard protective sleeve after initial introduction of catheter into the vascular system; it may be helpful in wrapping balloon prior to subsequent insertions.¿ balloon deflation and withdrawal: ¿completely deflate the balloon using an inflation device or syringe.Allow adequate time for the balloon to deflate.Note: balloons with large diameters and / or longer lengths may require longer deflation times.¿ ¿deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Maintain vacuum on the balloon and withdraw the catheter.Upon catheter withdrawal, a gentle counterclockwise rotation of the catheter will assist balloon rewrap, minimizing trauma to the percutaneous entry site.¿ ¿if resistance is met during withdrawal, apply negative pressure with a larger syringe before proceeding.If resistance continues, remove balloon and sheath as a unit.¿ a review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Cook has concluded a definitive cause for this event could not be determined.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 20jan2021 and incidentally omitted from the initial mdr.Once the balloon was deflated, the balloon was allowed to return to ambient pressure.Negative pressure was maintained during removal.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11201796
Report Number1820334-2021-00132
Device Sequence Number17088927
Product Code LIT
UDI-Device Identifier10827002309644
UDI-Public(01)10827002309644(17)230911(10)13423493
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K130293
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2023
Device Model NumberG30964
Device Catalogue NumberPTA4-18-150-6-20
Device Lot Number13423493
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/08/2021
Supplement Date Received by Manufacturer04/28/2021
Initial Report FDA Received Date01/20/2021
Supplement Report FDA Received Date05/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5FR TERUMO SHEATH.; 5FR TERUMO SHEATH.